Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 468, NWS Jackson, MS

July 21, 2000Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 7:35 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 2000, 7:35 PM CDT (00:35 UTC)
Expired
Jul 21, 2000, 8:00 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clarke County, MS, Lauderdale County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3638 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3638 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WUUS54 KJAN 220036
SVRJAN
MSC023-075-220100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 800 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF STONEWALL...OR ABOUT 13
  MILES SOUTHWEST OF MERIDIAN...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR STONEWALL AT 800 PM CDT
  IN RURAL AREAS ALONG THE LAUDERDALE AND CLARKE COUNTY LINE

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

84

LAT...LON 3234 8889 3213 8890 3207 8869 3228 8860

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 21, 3:30 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUL 21 2000

TSTMS ARE FIRING UP IN THETAE RIDGE/INSTABILITY AXIS ALONG
JONESVILLE-MEADVILLE-COLUMBIA CORRIDOR...NICELY DEPICTED ON VISIBLE
IMAGERY/RADAR IMAGERY/LIGHTNING LOOPS. THE ETA AND AVN HAVE GOOD
HANDLE ON CURRENT SITUATION WITH DYING MCS PROPAGATING ACROSS ERN
AR/NRN MS. FOR THIS EVENING...APPEARS THAT TSTM ACTIVITY WILL HAVE A
HARD TIME DEVELOPING FARTHER NORTH ACROSS THE FORECAST AREA GIVEN
SFC MOISTURE DIVERGENCE OVER CNTRL/NE MS AND GIVEN FACT THAT DEEP
CONVECTION HAS YET TO INITIATE ALONG DYING MCS OUTFLOW. CURRENT
THINKING IS TO KEEP HIGH-END CHANCE POPS OVER SRN MOST COUNTIES WITH
SMALL EVENING POPS OVER CNTRL/NRN ZONES. IN ANY CASE...WILL MAKE
LAST MINUTE DECISION REGARDING EVENING POPS BASED ON LATEST
CONVECTIVE TRENDS.

FOR SATURDAY...AVN/ETA MAINTAIN STRONG INSTABILITY AXIS AND WEAK SFC
BOUNDARY ACROSS SW THIRD OF AREA AND EXPECT MORE SCATTERED TSTM
DEVELOPMENT ALONG THIS AXIS. WILL KEEP HIGH-END CHANCE POPS GOING
FOR WINNSBORO TO BROOKHAVEN TO HATTIEBURG CORRIDOR. TSTM DEVELOPMENT
A LITTLE MORE QUESTIONABLE FARTHER NORTHEAST WITH MUCH DEPENDENT ON
HARD-TO-TIME SHORTWAVE ENERGY. WILL CONTINUE CHANCE POPS THERE AS
MCSS CONTINUE TO PROPAGATE SOUTHEAST FROM THE SRN/CNTRL PLAINS.

SAT NIGHT THRU SUN NIGHT...MODELS IN GENERAL AGREEMENT IN DEEPENING
OF ERN US TROF THUS BRINGING SIGNIFICANT MID LEVEL HEIGHT FALLS OVER
THE LOWER MS VALLEY. WITH RIGHT ENTRANCE REGION OF UPPER JET OVER
OH/TN VALLEY REGION COMING INTO PLAY...WILL NEED TO GO ABOVE
GUIDANCE POPS...ESPECIALLY GIVEN AMPLIFYING PATTERN AND SEASONABLY
STRONG UPPER JET ENERGY INTERACTING WITH HIGH PRECIPITABLE WATER
AIRMASS.

CONCERNING TEMPERATURES...WITH MID LEVEL TROFFING TAKING PLACE
ACROSS THE LOWER MS VALLEY...EXPECT TEMPS TO GET BACK CLOSER TO
SUMMER AVERAGES AS SUGGESTED BY LATEST GUIDANCE AND WILL CONTINUE
DOWNWARD TREND.

QPF DISCUSSION...FOR NEXT 24 HRS...WILL COLOR IN SMALL BASIN
AVERAGES FOR SCT TSTM ACTIVITY OVER SW THIRD OF AREA THIS EVENING
AND ONCE AGAIN FOR SAT AFTN PERIOD.

IN THE EXTENDED...SURFACE FRONT SHOULD HANG UP ALONG GULF COAST THRU
PERIOD IN NORTHWEST FLOW BRINGING BEST CHANCES FOR TSTM ACTIVITY OVER
SRN PORTIONS OF THE FORECAST AREA AND WILL TREND POPS DOWNWARD FROM
THERE. TEMPS WILL BE CLOSE TO AVERAGE WITH HIGHS CONSIDERABLY LOWER
THAN IN RECENT WEEKS.

JAN 068/094/070/091 2324
MEI 068/093/068/090 1324

.JAN...
AR...NONE
LA...NONE
MS...NONE.

43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:01 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Jul 22, 4:35 PM CDTSevere Thunderstorm WarningJANSimpson40 min
Jul 22, 5:15 PM CDTSevere Thunderstorm WarningJANSimpson30 min
Jul 22, 5:36 PM CDTSevere Thunderstorm WarningJANCovington, Smith39 min
Jul 22, 6:05 PM CDTSevere Thunderstorm WarningJANLamar25 min
Jul 22, 6:16 PM CDTSevere Thunderstorm WarningJANForrest44 min
Jul 22, 6:32 PM CDTTornado WarningJANForrest28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.